What we give up.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1132
   Posted 10/26/2009 2:46 PM (GMT -7)   
 
   Reading and lurking as i have i read again and again "why doesnt he/she get help or take medicines" Having been medicated almost a year now and i can honestly say that i am better, but at what cost?
      For me it meant trading in my sexual identity and learing to live a much more slower and boring life. It's hard for people to understand just how much this is a part of who we are, until it is stripped from you.  We are left with the memories and little else. We know how much fun it can really be because we were really into it. In one sense it is worse because we know what we have lost.  
      The other thing i lost was my energy and creativity. There are brief flashes from time to time of one or the other but as a general rule it is gone. Again it is bad because i know what i could do when i wasn't medicated, and that talent appears to be lost to me now.
 
    Now here is the weird thing, and the part that has lead to so much conflict in my own mind. I KNOW i am a better person on the medication, a better husband, a better firefighter, a better everything. I KNOW all that, i really really do. That being said i still long for the things that i have lost that i wrote about up above. Their absesence feels like a raw hole in my life that will never be filled. I KNOW and yet i still CRAVE the other, bad things. Because to me, as a bipolar person, they don't FEEL bad.  This is really hard to write in a way to make "normal" people understand. I can't talk to my wife about it anymore because to her, now that i am medicated, my journey is done. So i am here, talking to you all, trying to make sense of something that just refuses to make sense.
 
  Sorry if i rambled, but i have a feeling that's allowed around here. LOL LOL LOL
   Bill

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/26/2009 6:50 PM (GMT -7)   
I totally hear you Bill. For me, I think I gave up a lot of my spontaneity, my impulsiveness. Obviously that had a problem of getting out of hand, but it was fun.

But your creativity and energy shouldn't be so greatly impacted on your meds. If you feel 'flat' you should talk to your doc about trying something else.

For what it's worth, the sexual side effects lessen with time. It's very noticable at first, but I think we get used to the meds, and we get used to a lessened libido as well. They meet somewhere in the middle. Maybe part of it is getting older. I don't notice that problem anymore. Thank goodness -- it was very disheartening.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


_Christina
Veteran Member


Date Joined Feb 2007
Total Posts : 553
   Posted 10/29/2009 4:57 PM (GMT -7)   
I agree with the fact that I had to give a lot of who I was. 

 Christina
Even though I do not understand where I am going on the path that God has laid out for me, I must submit to His plan and trust that He will take me where I need to be. 
 
Current medications:
Bipolar treatment-Lamictal, 200mg, Mood stabelizer, daily(main side effect: brain fog) Bipolar treatment-Cymbalta, 40mg, Antidepressant, daily(main side effect: GI upset, decreased clotting, insominia) Anemia, Fatigue treatment- Iron supplement, 65mg, daily(main side effect: constipation) Insominia treatment- Ambien, 10mg, daily(main side effect: amnesia eppisodes between taking pill and falling asleep) Mania treatment- Alprazolam, .25mg, Very rarely(main side effect: fatigue, slowing of thoughts, depression of CNS, can't take ambien or vicodin when on it) RA treatment- Plaquenil, 400mg, daily(main side effect: GI upset, decreased clotting) RA treatment- Methotrexate, 25mg, 1X weekly(main side effects: hair loss, stomach upset, mouth sores, sore muscles, fatigue, brain fog, compromised immune system, decreased Folic Acid absorption) GI upset treatment- Leucovorin Calcium, 10mg 1x weekly(main side effects: ?) Folic Acid defintioncy- Folic Acid, 1mg, daily(main side effects: ?) Multi-mineral Supplement (main side effects: constipation, GI upset) Constipation treatment- Docusate Sodium, 200mg, daily(main side effects:?) pain control- Motrin, 800mg, PRN Q6hours daily(main side effects: GI upset, decreased clotting) Pain Control- Vicodin, 5-500mg, PRN Q12hours 3-4 times weekly (main side effects: brain fog, fatigue)
 
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:02 PM (GMT -7)
There are a total of 2,735,179 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
232 Guest(s), 9 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, NM12, Scaredy Cat, Girlie, Jaybee&GG, Kvo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer